MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Catalog Number 7205396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the footswitch sparked when it was plugged into the dii controller.No case involved.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of electrical short was confirmed.Footswitch connector could not be inserted into the footswitch receptacle due to electrical damage to connector pins.Physical evidence suggests that the electrical short was caused by a bent pin touching another pin.The complaint investigation has concluded that the cause of the electrical short was damaged connector pins.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include misalignment of the connector when connecting to the control unit receptacle in which excessive force or twisting resulted in pin damage.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8351554
Report Number1643264-2019-00122
Device Sequence Number1973773
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1